Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 87, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 7, 2008, 8:39 AM CDT for Ottawa County, Oklahoma. It took effect at Jun 7, 2008, 11:26 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 8:39 AM CDT (13:39 UTC)
- In effect from
- Jun 7, 2008, 11:26 AM CDT
- Expired
- Jun 7, 2008, 6:13 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.96 ft at Jun 7, 2008, 12:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 071339 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 839 AM CDT SAT JUN 07 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-072139- /O.NEW.KTSA.FL.W.0087.080607T1626Z-080608T0130Z/ /COMO2.1.ER.080607T1626Z.080607T1800Z.080607T1930Z.NO/ 839 AM CDT SAT JUN 07 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM SATURDAY THE STAGE WAS 14.78 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
1 follow-up statement
000 WGUS84 KTSA 072313 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 613 PM CDT SAT JUN 07 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-072343- /O.CAN.KTSA.FL.W.0087.000000T0000Z-080608T0130Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 613 PM CDT SAT JUN 07 2008 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 500 PM SATURDAY THE STAGE WAS 14.63 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE CRESTED BELOW FLOOD STAGE AT 15.0 FEET. THE RIVER WILL REMAIN BELOW FLOOD STAGE. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 7, 4:05 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 4:05 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 405 AM CDT SAT JUN 7 2008 .DISCUSSION... REGIONAL PROFILERS SHOW 50 KNOTS OF FLOW AT 925MB THIS MORNING WITH LOW CLOUDS STREAMING NORTH OUT OF TEXAS INTO SOUTHERN OK. REMAINS OF OLD FRONTAL BOUNDARY LOCATED JUST SOUTH OF KS BORDER WITH SOME CU DEVELOPMENT...AND WITH TROPICAL AIRMASS MAY SEE A FEW SUNRISE SURPRISE SHOWERS. IN FACT A FEW SHOWERS OR STORMS CANNOT BE RULED OUT THIS AFTERNOON BUT FEEL THAT COVERAGE LIMITED ENOUGH TO KEEP OUT OF FORECAST. OTHERWISE ANOTHER WINDY AND VERY WARM DAY WITH A FEW GUSTS APPROACHING WIND ADVISORY CRITERIA OVER NW SECTIONS. CONTINUED BREEZY AND VERY WARM TONIGHT AND SUNDAY BEFORE THE NEXT CHANCE OF THUNDERSTORMS ARRIVES WITH A WEAK COLD FRONT SURGING INTO THE CENTRAL PLAINS. STRONG SIGNAL REMAINS OF SEVERE STORMS DEVELOPING NEAR A WAVE ON THIS FRONT ACROSS FAR NW OKLAHOMA ITO WESTERN KANSAS...WITH THE ACTIVITY GROWING INTO AN MCS SUNDAY EVENING AND MOVING ACROSS PORTIONS OF NE OKLAHOMA. THE EXACT EVOLUTION OF THIS SCENARIO A LITTLE UNCLEAR AFTER THAT...BUT IN ANY CASE HIGH POPS APPEAR TO BE WARRANTED OVER NORTHERN AREAS SUNDAY NIGHT AND MONDAY. WHILE THE ACTUAL SFC FRONT WILL LIKELY WASH OUT DURING THIS TIME...EXPECT A CONVECTIVE DRIVEN BOUNDARY TO BE SOMEWHERE OVER THE FORECAST AREA MONDAY TO CONTINUE AS A FOCUS FOR ADDITIONAL DEVELOPMENT. HEAVY RAINFALL POTENTIAL WILL NEED TO BE ADDRESSED AS DETAILS BECOME MORE CLEAR DUE TO THE TROPICAL NATURE OF THE AIRMASS RESIDING OVER THE AREA. BOUNDARY SHOULD LIFT BACK NORTH BY TUESDAY AS ANOTHER POTENT UPPER LOW MOVES INTO THE WESTERN STATES. THIS SYSTEM WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BY LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 78 91 73 / 0 10 10 60 FSM 92 74 93 76 / 0 10 0 10 MLC 91 77 91 74 / 0 10 10 20 BVO 92 77 90 69 / 10 10 20 70 FYV 88 72 89 71 / 0 10 10 20 BYV 89 71 90 72 / 0 10 10 20 MKO 91 73 90 73 / 0 10 10 30 MIO 92 77 90 72 / 10 10 10 70 F10 91 75 90 73 / 0 10 10 30 HHW 91 76 91 74 / 0 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....14
Hazardous weather outlook, Jun 7, 6:18 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 618 AM CDT SAT JUN 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 618 AM CDT SAT JUN 7 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...9 AM. DISCUSSION... WIND SPEEDS WILL INCREASE QUICKLY AFTER SUNRISE WITH GUSTS OF 25 TO 35 MPH COMMON DURING MUCH OF THE DAY. HIGH PROFILE VEHICLES WILL BE NOTICEABLY IMPACTED ALONG EAST WEST ROADWAYS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF THE AREA SUNDAY AFTERNOON...AND GRADUALLY EXPAND INTO A LARGE COMPLEX BY SUNDAY EVENING. THIS THUNDERSTORM COMPLEX WILL LIKELY AFFECT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT THROUGH MONDAY. SEVERE WEATHER AND HEAVY RAIN POTENTIAL WILL ACCOMPANY THIS WEATHER SYSTEM. A BRIEF DRY PERIOD FOR MID WEEK IS FOLLOWED BY THE NEXT STORM SYSTEM CURRENTLY TIMED FOR LATE WEEK. THUNDERSTORM CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:57 PM CDT | River Flood Warning | TSA | Muskogee | 5 days |
| Jun 7, 9:07 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 10 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.